Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Need doctor's opinion regarding itching sensation in arms, inner thighs and ankles

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1982
Answered : 2918 Questions
Question
I need a doctors opinion regarding some itching I have had for the past 3 and a half months
Posted Thu, 16 Jan 2014 in Skin Hair and Nails
 
 
Answered by Dr. Ilyas Patel 18 minutes later
Brief Answer: There are many causes of itching. Detailed Answer: Hi XXXXXXX Your complaint is generalised pruritus for three and half months. I would like to ask few questions. Do you having any skin lesions? Do you having any other systemic complaints ? Does your skin dry? At what sites you have itching? At what time you feel itching? Did you investigated for DM,HIV,kidney diseases,liver diseases,thyroid dysfunction or other? If not please go for HIV,RBS,thyroid function test,LFT,blood urea,serum creatinine.. Any family history of disease or pruritus? Any past history of surgery or disease? Any bad habit of smoking,tobacco,alcohol? If you have any skin lesion,please post the photograph of the affected part.. I might give proper advice after reading your answers. Thanks. Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Follow-up: Need doctor's opinion regarding itching sensation in arms, inner thighs and ankles 1 hour later
My body itches mostly all over my arms, inner thighs and ankles- sometime the back of my head. It worsens a night and at times wakes me up. I dont feel sick at all otherwise- i have plenty of appetite- and feel healthy. No other pains anywhere.I went in yesterday for blood tests and hiv test and i am really scared. I have had unprotected sex in the past but with people who said to be safe. My skin is really dry around my knees and elbows. My mom has hogkin disease and was worried it could be it as well.
 
 
Answered by Dr. Ilyas Patel 48 minutes later
Brief Answer: You may be having prurigo simplex. Detailed Answer: Hi XXXXXXX Welcome back. After going through the history and seeing photos, it seems that you may be having prurigo simplex. There may be some cause or without any cause. It may be due to stress or anxiety. I prescribe in such case, antihistaminics like levocetirizine along with steroids in tappering dose for 3 to 4 weeks. Application of steroid cream might improve itching. Avoid soap bath. You may use dettol liquid in water for bath. Your skin is dry, so you may use moisturising lotion or cream after bath. Avoid stress and worries. I hope you may be improved. But, take treatment under observation of dermatologist. I hope you got my answer. Thanks. Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Follow-up: Need doctor's opinion regarding itching sensation in arms, inner thighs and ankles 28 minutes later
I am just so worried it may be hiv now- test results havent come in yet- and the doctor said that my sumptoms couls totally be from hiv- i am trying to stay calm and positive but i am honestly fearing that it may be it- i have had no other issues than itching for the past 3 1/2months and have eaten well etc. Phsically active and fit- i am just so scared.
 
 
Answered by Dr. Ilyas Patel 11 minutes later
Brief Answer: Avoid worries before you get test result of HIV. Detailed Answer: Hi, welcome back and be brave. And let the HIV result come. Till, that you be calm and relax. And have treatments as suggested previously. And let me know the result..ok I hope for the good. Thanks. Dr.Ilyas Patel MD
Above answer was peer-reviewed by
 
Follow-up: Need doctor's opinion regarding itching sensation in arms, inner thighs and ankles 13 minutes later
Thank you doctor- i tend to always fear for the worse but that time, the doctor scared me by telling me my symptoms could be from hiv- i just really hope this isnt it.
 
 
Answered by Dr. Ilyas Patel 3 minutes later
Brief Answer: Thanks Detailed Answer: XXXXXXX Have good days for ever.. Best wishes. Dr.Ilyas Patel MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor